CASE REPORT
Year : 2014  |  Volume : 5  |  Issue : 4  |  Page : 258-260

Risperidone-induced mania: An emergent complication of treatment


1 Department of Psychiatry, Central Institute of Psychiatry, Ranchi, Jharkhand, India
2 Murshidabad Medical College and Hospital, Berhampore, West Bengal, India

Correspondence Address:
Anjana Rao Kavoor
Erna Hoch Centre for Child and Adolescent Psychiatry, Department of Psychiatry, Central Institute of Psychiatry, Ranchi, Jharkhand
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.142448

Rights and Permissions

The occurrence of manic/hypomanic switch in patients being treated with risperidone has been reported by various authors, and they have described a variety of strategies for their management. In this report, we describe two cases of induction of elevated mood symptoms in patients treated with risperidone. We propose that the emergence of these symptoms may be a complication of treatment with this drug in susceptible individuals, of which the clinicians should be aware, mainly in those diagnosed with schizophrenia and bipolar disorder. We then discuss a few findings that might be useful in the management of such cases. We thereby also propose a mechanism for such an induction.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1532    
    Printed52    
    Emailed1    
    PDF Downloaded299    
    Comments [Add]    
    Cited by others 2    

Recommend this journal